|Is My Treatment Failing?
Jun 23, 2009
I have come here before for answers to questions and I was satisfied with the response. Here is my question, I started atripla with a CD4 count of 323 and V/L of 50,000 since March 06, 2009 and I have been 100% adherent. However, I responded great because my current CD4 is 574 and V/L is 647, but lately, my lymph nodes in my groin and neck are feeling tender and are swollen, as well, I have periodic low grade fevers. What could be the reason for this? I am schedule to see my ID doc on July 01 for another sets of lab. Should I be concerned and go before?
Thanks for your response.
I feel great
| Response from Dr. McGowan
Thanks for your question.
Swollen, tender lymph nodes are not signs of a failing treatment regimen. These are usually signs of some inflammation in the body. It can be seen with certain infections. Since your CD4 count was not very low when you started your treatment some of the infections that can cause swollen glands with low CD4 count (such as MAI) would be much less likely. Most of these effects can be due to viral infections such as EBV or herpes simplex (especially the groin nodes), rarely tuberculosis or lymphoma (but usually a person would be more sick than you sound. You should mention the nodes to your doctor if they persist and decsribe any other symptoms you may have such as fevers, weight loss, sweats, rashes, etc. If these nodes are a sign that your immune system is fighting back against HIV or another infection, that is a good sign even if the nodes do get uncomfortable. It will be the next step to find out what the body is reacting against.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Flaky Skin After Oral Sex With No Protection Does It Mean I Have HIV
- Hair Loss After Anal Sex Top Sign Of HIV AIDS
- Hair Loss After Sucking Penis Worried I Have HIV
- HIVpain In Penis After Touching Dried Blood Sign Of HIV AIDS
- Itchy Red Spots After Genital Rubbing Sign Of HIV AIDS
- Night Sweats After Eating Sperm Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.